I had 25 units of Botox to fill in the frown lines between my eyebrows, is it normal for the doctor to inject the Botox almost into my eyebrows? I find 10 days after the injections my eyebrows have lost there arch, seem to have fallen and the only way I can put eye makeup on is to lift my eyebrow with my hand. How long before I will have any use to them? Is there something I can do to speed this along. Thanks
Normal to Have Botox Injected Directly into the Eyebrows?
Doctor Answers (5)
Botox injections often need to be customized, but the person injecting needs to be experienced
It sounds like you are experiencing brow ptosis (falling brows) as a result of the Botox. Usually, Botox should not be injected within 1 cm of the brows to prevent ptosis. However, in some cases, it may be necessary to deviate from the norm and inject Botox closer to the Brow. However, you should have an experienced injector. The good news is that your brows will improve. The bad news is that it may take 3 to 6 months for the Botox to wear off.
David Shafer, MD
Shafer Plastic Surgery
New York City
Botox should be injected above eyebrows.
Just from your description, the Botox may have been injected too low, which causes the eyebrows to drop. This should wear off in 2 or 3 months. I would not try further treatment.
Botox in the eyebrows?
It's more important the the practitioner injecting the Botox make sure they are injecting the correct facial muscle group than it is to avoid or inject the eyebrow. The injection point will vary from patient to patient, but the muscles that the practitioner is trying to relax to fix the frown lines will be consistent.
It sounds like in this case the practitioner missed the target because you are experiencing an abnormal sagging of the brow (ptosis). The good news is that the effect will wear off in several months. When you've mustered the courage, try again with another injector, preferably one you find through word of mouth from other patients that have had good results.
You might also like...
Botox injected into eyebrows
First it depends on the size and shape of one's eyebrows. If large and medial, the Botox could be in that zone. Advanced Botox injectors look at the specific aras and strength of muscle movement and place it accordingly and/or to your requests.
Normally, I would use 20 units in the middle zone so 25 is not an unreasonable number.
Glabellar injections with Botox
Botox is often used to treat the deep wrinkles between the eyebrows. It does an excellent job of weakening these muscles. Unfortunately, it sounds as though your injections have also weakened the depressors of your medial brow in way that is not harmonious appearing.
Options include having a trained physician injector analyze what needs to be done to correct the situation or just wait 2 - 6 months and it will wear off.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.